Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Oct 15, 2021, 7:58 PM EDT for Jackson County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:58 PM EDT (23:58 UTC)
- Expired
- Oct 15, 2021, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WWUS81 KRLX 152358
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
758 PM EDT Fri Oct 15 2021
OHZ083-160045-
Jackson OH-
758 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Jackson
County through 845 PM EDT...
At 757 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Webster, or 9 miles north of Wheelersburg, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Wellston, Coalton, Petersburg and Mabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
&&
LAT...LON 3911 8261 3908 8243 3896 8244 3885 8271
3886 8276 3894 8275 3895 8280 3896 8281
TIME...MOT...LOC 2357Z 238DEG 17KT 3887 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 15, 7:26 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 15, 7:26 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 726 PM EDT Fri Oct 15 2021 .SYNOPSIS... An approaching cold front brings showers and storms this evening through Saturday, followed by high pressure and cooler weather Sunday into early next week. && .NEAR TERM /THROUGH SATURDAY/... As of 540 PM Friday... Separated and slowed 2 distinct areas of expected precipitation this evening and overnight. The first in the open warm sector encompassing widespread showers across SE OH as well as a few discrete storms trying to form west of Jackson KY. These will continue to shift off to the northeast moving into a generally less favorable thermodynamic and kinematic environment. The second area of precipitation is expected ahead of the approaching cold front tonight. While kinematic fields will strengthen significantly ahead of the front, less favorable evening/overnight timing will generally limit to 500J/kg of MLCAPE or less. This will keep the severe threat on the lower end with the primary risks being some isolated tree damage from a few wind gusts in excess of 40 mph or perhaps a brief spin-up given relatively large clockwise curving low level hodographs and strong low level warm air advection assisting in keeping air parcels based near the surface. The line of showers and storms races quickly across the area overnight, exiting east toward daybreak Saturday. The cold front itself follows quickly after with some higher non-convective with fropa and continued breezy winds in cold air advection behind it. As of 145 PM Friday... Soundings and satellite indicate a fairly decent amount of dry air in low to mid levels which is promoting a nice lull before the cold front gains momentum and starts to affect the area by this evening. Since timing of frontal passage is late today instability will be weak to modest at best and should deter from widespread storms along the frontal band. Since strong upper level dynamics is associated with this feature a jet streak and low lvl jet will provide sufficient deep layer wind shear to create the possibility of strong damaging winds associated with any isolated strong to severe storms that may develop tonight although probability is fairly low for severe potential. Any heavy downpours could bring these stronger winds down to the surface as DCAPE values and PWATs will stay fairly high during frontal passage overnight. Gusty wind associated with frontal passage will persist into and through most of Saturday. Around 20mph for the lowlands and 30mph for the higher elevations and of course there may be isolated higher gusts associated with frontal passage or even afterward through Saturday until the parent upper level trough slides east away from the area. The front should kick out of the area a few hours after sunrise and chances for any shower activity will taper off for the lowlands. The mountains may endure some light showers through the morning, however by afternoon the entire area should be fairly dry while high pressure starts to build in. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 210 PM Friday... Still could have a few lingering showers Saturday night across far eastern zones, but generally should be drying out. Low temperatures Saturday night could bottom out in the mid 30s across parts of the higher terrain, but there should still be plenty of wind to prevent much in terms of frost formation as surface high gradually builds in behind departing system. Dry and cool for Sunday, with high pressure in control. There is a possibility late Sunday night/early Monday for frost formation in the sheltered mountain valleys, but winds on ridge tops should remain up enough to prevent formation. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 1155 AM Friday... High pressure to start the extended period, with warm sunny days and cool nights. Still looking at the possibility of frost late Monday night/early Tuesday, mainly in sheltered valleys. Chances for showers return late in the period as a low pressure system moves into the region. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 720 PM Friday... An area of showers with perhaps a few embedded thunderstorms will continue to shift off to the northeast through early this evening affecting HTS, PKB, CRW and eventually CKB/EKN. Some of these showers will contain heavy downpours that may briefly reduce visibility to under a mile. Clear skies over EKN at this hour coupled with terrain induced calm winds may allow for fog to begin to form prior to 03Z when upper level cloudiness should begin to increase - for now have only coded 2SM with low confidence in fog. An additional line of showers and thunderstorms will cross the region overnight from west to east ahead of a strong cold front. Ceilings fall to around 1000 FT with frontal passage with some additional reductions to visibility to less than 3SM possible in any heavier showers. The front quickly exits to the east Saturday morning with high IFR/low MVFR stratus slowly mixing out through the afternoon. Winds southerly and light early this evening, increasing from the southwest ahead of the cold front tonight, and being breezy to wind with and behind cold frontal passage for much of Saturday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Visibility in locally heavy downpours may be less than advertised in the TAFs. Fog may or may not form at EKN prior to increasing upper level clouds this evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H M H H M HTS CONSISTENCY H H H H H H M H H M H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H L H M H H H M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SUNDAY... IFR possible in river valley fog Monday night and Tuesday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/JZ NEAR TERM...JP/JZ SHORT TERM...SL LONG TERM...SL AVIATION...JP
Hazardous weather outlook, Oct 15, 4:05 AM EDT, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 405 AM EDT Fri Oct 15 2021 OHZ066-067-075-076-083>085-160815- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- 405 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Thunderstorms ahead of a cold front may be strong to severe. There is a slight risk for severe thunderstorms with wind as the primary threat. Hail or a tornado could also occur. A marginal risk of excessive rainfall is also present as heavy downpours will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ086-087-WVZ005>011-013>020-024>032-039-040-517>522- 160815- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster- 405 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Thunderstorms ahead of a cold front may be strong to severe. The region is under a marginal risk for severe thunderstorms with wind as the primary threat. Hail or a tornado could also occur. A marginal risk of excessive rainfall is also present as heavy downpours will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523>526-160815- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 405 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Thunderstorms ahead of a cold front may be strong to severe. The region is under a marginal risk for severe thunderstorms with wind as the primary threat. Hail or a tornado could also occur. A marginal risk of excessive rainfall is also present as heavy downpours will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515-516-160815- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh- 405 AM EDT Fri Oct 15 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Oct 15, 7:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
758 PM EDT Fri Oct 15 2021
OHZ083-160045-
Jackson OH-
758 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Jackson
County through 845 PM EDT...
At 757 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Webster, or 9 miles north of Wheelersburg, moving northeast at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Wellston, Coalton, Petersburg and Mabee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
&&
LAT...LON 3911 8261 3908 8243 3896 8244 3885 8271
3886 8276 3894 8275 3895 8280 3896 8281
TIME...MOT...LOC 2357Z 238DEG 17KT 3887 8278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
08Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.